| Model Number |
N/A |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The calibration was performed but the quality control was not run for the advia centaur xp hcv assay.The cause for the discordant hcv results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the limitations section: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions.Assay performance characteristics have not been established when the advia centaur hcv assay is used in conjunction with other manufacturers' assays for specific hcv serological markers." mdr 1219913-2020-00040 (january 24th) was filed for the same event.
Event or Problem Description
A (b)(6) advia centaur xp hcv (ahcv) result was obtained for a patient sample.On (b)(6) the sample arrived at the laboratory for immunoassay and molecular hcv testing.The hcv-rna testing resulted (b)(6).On (b)(6), the sample for hcv testing resulted (b)(6) on the advia centaur xp with lot 339.On (b)(6), the patient sample was tested at another laboratory on the advia centaur xp with lot 335 and the hcv result was (b)(6).The patient sample was tested on an alternate method at a different location and the result was (b)(6).Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp hcv result.
Additional Manufacturer Narrative
(b)(6) 2020.(b)(6) 2020 additional information: siemens has completed the investigation into the false negative hcv result.There was no quality control (qc) run on the day the samples were run.However, the sample was tested at an alternate lab and lot number and repeated negative.Multiple attempts were made to gather more information to investigate for potential root cause, but no response was received.There has been no further reports of discordant samples from this customer.It is possible that the patient had a very old infection and was recovered or it is possible that this was a case of a false positive result on the alternate method.It had been indicated that pcr was run however no data was submitted.Hcv lot in house data was reviewed and all patient pools, medical decision pool and quality control were resulting as intended.No product non conformance was identified.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2020-00040 supplemental report 1 was filed for the same event.